Alert archive / Alabama / Gale Warnings in 2025
Gale Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Oct 28, 2025, 11:26 PM CDT. It took effect at Oct 29, 2025, 4:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 11:26 PM CDT (04:26 UTC)
- In effect from
- Oct 29, 2025, 4:00 AM CDT
- Expired
- Oct 29, 2025, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
465 WHUS74 KMOB 290426 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1126 PM CDT Tue Oct 28 2025 GMZ670-675-291500- /O.UPG.KMOB.SC.Y.0040.251029T1000Z-251029T1300Z/ /O.UPG.KMOB.GL.A.0005.251029T1300Z-251030T0600Z/ /O.NEW.KMOB.GL.W.0007.251029T0900Z-251030T0300Z/ /O.EXT.KMOB.SC.Y.0041.251030T0300Z-251030T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1126 PM CDT Tue Oct 28 2025 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 4 AM to 10 PM CDT Wednesday. For the Small Craft Advisory, from 10 PM Wednesday to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ650-655-291500- /O.NEW.KMOB.GL.W.0007.251029T0900Z-251030T0300Z/ /O.EXT.KMOB.SC.Y.0040.251030T0300Z-251030T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1126 PM CDT Tue Oct 28 2025 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, from 4 AM to 10 PM CDT Wednesday. For the Small Craft Advisory, from 10 PM Wednesday to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ633>636-291500- /O.EXB.KMOB.SC.Y.0040.251029T0900Z-251030T1200Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1126 PM CDT Tue Oct 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...Northwest winds 20 kt with gusts up to 25 kt and waves up to 2 ft expected. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From 4 AM Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-291500- /O.EXT.KMOB.SC.Y.0040.251029T0900Z-251030T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1126 PM CDT Tue Oct 28 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves to 3 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...From 4 AM Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
526 WHUS74 KMOB 291430 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 930 AM CDT Wed Oct 29 2025 GMZ650-655-292300- /O.CON.KMOB.GL.W.0007.000000T0000Z-251030T0300Z/ /O.CON.KMOB.SC.Y.0040.251030T0300Z-251030T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 930 AM CDT Wed Oct 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 10 PM CDT this evening. For the Small Craft Advisory, from 10 PM this evening to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ670-675-292300- /O.CON.KMOB.GL.W.0007.000000T0000Z-251030T0300Z/ /O.CON.KMOB.SC.Y.0041.251030T0300Z-251030T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 930 AM CDT Wed Oct 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 10 PM CDT this evening. For the Small Craft Advisory, from 10 PM this evening to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ630>636-292300- /O.CON.KMOB.SC.Y.0040.000000T0000Z-251030T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 930 AM CDT Wed Oct 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas up to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
363 WHUS74 KMOB 292304 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 604 PM CDT Wed Oct 29 2025 GMZ650-655-301000- /O.CON.KMOB.GL.W.0007.000000T0000Z-251030T0300Z/ /O.CON.KMOB.SC.Y.0040.251030T0300Z-251030T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 604 PM CDT Wed Oct 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 10 PM CDT this evening. For the Small Craft Advisory, from 10 PM this evening to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ670-675-301000- /O.CON.KMOB.GL.W.0007.000000T0000Z-251030T0300Z/ /O.CON.KMOB.SC.Y.0041.251030T0300Z-251030T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 604 PM CDT Wed Oct 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 9 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 10 PM CDT this evening. For the Small Craft Advisory, from 10 PM this evening to 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ630>636-301000- /O.CON.KMOB.SC.Y.0040.000000T0000Z-251030T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 604 PM CDT Wed Oct 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves up to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Oct 28, 6:34 PM CDT, 4 hours 52 minutes earlier. Its key messages:
- Updated at 625 PM CDT Tue Oct 28 2025
- The passage of a strong cold front midweek brings the coldest air so far this season the latter half of the week.
- Gale condition wind gusts possible beyond 20 miles offshore Wednesday and Wednesday night.
Area forecast discussion, Oct 28, 6:34 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
634 PM CDT Tue Oct 28 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 625 PM CDT Tue Oct 28 2025
- The passage of a strong cold front midweek brings the coldest
air so far this season the latter half of the week.
- Gale condition wind gusts possible beyond 20 miles offshore
Wednesday and Wednesday night.
&&
.DISCUSSION...
Issued at 100 PM CDT Tue Oct 28 2025
Mid level energy drops southeast out of the Plains today and carves
out a sharpening, highly amplified long-wave trough over the MS
River Valley Wednesday which advances eastward over the eastern US
Thursday. This opens the door for the rapid eastward passage of a
strong cold front Wednesday morning. Ahead of the front, there
appears to be enough environmental moisture intersecting the front
to bring about an increased chance of showers from west to east
tonight through Wednesday. Although there could be a rumble of
thunder here and there, appears the main mode looks to be showers
as short range ensembles and high resolution Convection Allowing
Models (CAM's) indicate little to no instability ahead of the
front to mention thunderstorms in the near-term forecast.
Wednesday night, the front will have swept to off the southeast
coast, bringing drier air and temperatures lowering to well below
normal as we close out the month of October.
With the expectation that clouds will be wrapping cyclonically in
from the north and northwest around the evolving, large upper level
low pressure system pivoting eastward across the TN River Valley,
highs look to only reach the lower to mid 60s inland Wednesday. The
warmer temps may be confined to right along the coast, in the
lower 70's. Lower to mid 60s for highs areawide Thursday and
Friday. Highs moderate back into the upper 60's to lower 70s
Saturday thru Monday. Lows will sink into the lower to mid 40s
across much of the area away from the coast Wednesday night. The
coldest nights are expected Thursday and Friday nights with upper
30s to lower 40s interior and mid to upper 40s coast. Cool nights
to continue into the weekend.
Rip current risk becomes moderate Wednesday/Wednesday night. Some of
the guidance during this period suggests a brief period of high risk
and will monitor later forecasts for potential upgrades. /10
&&
.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Tue Oct 28 2025
A cold front approaching from the west moves through the area late
tonight into Wednesday morning. Light northeasterly winds
gradually become southeasterly 5-10 knots overnight, then switch
to a westerly flow at 10-20 knots in the wake of the cold front.
Showers and possibly a few storms will accompany the passage of
the front. An expansive MVFR cloud deck over the eastern portion
of the area persists this evening with an MVFR ceiling associated
with the front spreading into the western portion of the area
overnight. Conditions improve to VFR in the wake of the front as
it progresses across the area. /29
&&
.MARINE...
Issued at 100 PM CDT Tue Oct 28 2025
Small craft advisories remain in effect for early Wednesday AM to
Noon Thursday for portions of bays and sounds and out 20 NM.
Latest gridded data suggest wind gusts in the 20 to 60 NM zones will
meet gale watch criteria (frequent gusts in excess of 34 kts)
Wednesday and Wednesday night with strong northwest winds developing
in the wake of the strong cold frontal passage. Seas building. Due
to the northwesterly fetch, highest seas ranging 8 to perhaps
around 12 feet look to be in the 20 to 60 NM zones for the
Wednesday afternoon into Thursday AM period. Highest seas 6 to
to around 8 feet out 20 NM. Offshore flow diminishes and seas
subside markedly by Friday. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 54 67 49 / 0 60 20 0
Pensacola 73 61 70 53 / 0 30 50 0
Destin 74 59 73 53 / 0 10 60 0
Evergreen 73 51 65 45 / 0 50 60 10
Waynesboro 73 49 60 46 / 0 80 20 10
Camden 68 51 62 45 / 0 70 60 10
Crestview 73 52 67 45 / 0 20 60 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 5 AM Wednesday to noon CDT Thursday
for GMZ630>632-650-655.
Small Craft Advisory from 5 AM to 8 AM CDT Wednesday for GMZ670-
675.
Small Craft Advisory from 1 AM to noon CDT Thursday for GMZ670-
675.
Gale Watch from Wednesday morning through late Wednesday night
for GMZ670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:01 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.